MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U4150230
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the device was returned for evaluation in two segments; one guidewire was also returned stuck in one of the segments.A visual inspection found a complete balloon detachment at the proximal balloon joint.Additionally, the inner guidewire lumen was found to be completely detached, and one of the marker bands was detached and not returned.Therefore, the investigation is confirmed for balloon, catheter, and marker band detachments.The investigation is also confirmed for the reported guidewire issue, as the guidewire could not be removed from the device, and as bunching and stretching were noted throughout the device.The investigation is also confirmed for a dislodged marker band on the guidewire lumen.Stretching was noted at the inner lumen break, likely indicating that force was applied to the returned device.It is likely that the force applied to the device resulted in the identified detachments and bunching.However, the definitive root cause for the reported guidewire issue could not be determined based upon the available information.Labeling review: the current ifu (instructions for use) states: precautions: do not remove the guidewire in situ to shoot contrast through the wire lumen or perform a wire exchange.If the wire is removed while the balloon catheter is situated in tortuous anatomy, the risk of kinking the catheter is increased.If resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.Dilatation catheter preparation: prepare the wire lumen of the catheter by attaching a syringe to the wire lumen hub and flushing with sterile saline solution.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the sfa, the pta balloon allegedly became stuck on the guidewire after the first inflation.Reportedly, the balloon catheter and guidewire were removed as one unit and a new catheter was used to complete the procedure.There was no reported patient injury.

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7249960
Report Number2020394-2018-00069
Device Sequence Number11068475
Product Code LIT
UDI-Device Identifier00801741064425
UDI-Public(01)00801741064425
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberU4150230
Device Catalogue NumberU4150230
Device Lot NumberCMBR0410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2018
Initial Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1